Aa
A
A
Close
2085202 tn?1373203340
Simvastatin muscle degeneration? Please help
Hello all. I'm a 26 year old male and have a cholesterol problem with high tryglycerides. I understand I NEED to be on something but i've stopped taking my simvastatin as the longer i've been on it i'm noticing my arms are becoming pathetically frail , weak and tiny. My wrists seemed to have shrunk to the point of where I can cuff my hand over them to a scary point. At first I thought I had a disease of some kind but tests have shown everything is fine. I read that simvastatin can eat up your muscle and skeleton!!! That scared the crap out of me and i'm sure this is the cause. My Dr. has run tests to see if it has caused this and so far so good. I'm frustrated and want to get off it but he insists I stay on it. Is there a non statin I can take? If so what would be good? Also i'm desperate and needing to know is this permanant? Am I always going to stay a frail, weak girly example of a young man? Or can I rebuild my arms and skeletal frame? I'm scared as i'm afraid it might be permanent? Please help any and all advice would be great. P.S. would ensure rebuild my arms as well as excercise?
Cancel
4 Answers
Page 1 of 1
159619 tn?1318997813
The kind of muscle degneration you are talking about happens in 1 out of 53 million prescriptions so it is very, very rare and  doubt yours has anything to do with the Simvastatin. When a statin causes this kind of muscle damage it is very easy to detect on blood tests or even a biopsy. It is easy to spot and I'm sure your doctor would not miss it if he was looking for it. In addition, muscle damage from statins is easily reversed by stopping it's use.

You can try a fibrate or a fenofibrate that controls the amount of cholesterol absorbed by your digestive system but they are more efective on TGLs than LDL. How high is your LDL and total cholesterol? I would think your muscle issues would be caused by another underlying issue or inactivity, but not the statin as it is not typically what happens when a statin causes muscle damage, it's more about pain than shrinking muscle.

Work with your doctor on a plan to rebuild and ensure there are no long ties to the statin.

Hope this helps,

Jon
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
2085202 tn?1373203340
Hey, thank you jon! Yes so it is rare? That is what i've been told before as well. Thank you for taking the time to respond to this post. It is greatly appreciated. Ok, that is great to know. Yes sir, he has checked for it. No response yet about the bloodwork but i've always heard them say "No news is good news'? Yes i've been very inactive lately and now I feel I'm an idiot. :) :) I think you are right. Thank you again , Jon. You helped alot. Have a good Easter.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Cholesterol Community Resources